Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Mobile, AL

April 26, 2005Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2005, 12:58 PM CDT for Greene County, Perry County, Wayne County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2005, 12:58 PM CDT (17:58 UTC)
Expired
Apr 26, 2005, 1:30 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 7:40 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 261759
SVRMOB
MSC041-111-153-261830-
/O.NEW.KMOB.SV.W.0162.050426T1758Z-050426T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 130 PM CDT

* AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER SIZE      
  HAIL. THIS  STORM WAS LOCATED NEAR RHODES...OR ABOUT 14 MILES      
  SOUTHEAST OF ELLISVILLE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY BY 105 PM CDT
  SMITHTOWN BY 115 PM CDT
  CLARA BY 120 PM CDT
  BUCKATUNNA AND CHICORA BY 125 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR 
LARGE HAIL...POSSIBLY DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3147 8918 3131 8921 3133 8847 3164 8848

$$
2 follow-up statements
000 
WWUS54 KMOB 261813
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
113 PM CDT TUE APR 26 2005

MSC041-111-153-261830-
/O.CON.KMOB.SV.W.0162.000000T0000Z-050426T1830Z/
PERRY MS-GREENE MS-WAYNE MS-
113 PM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
SOUTHERN WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MULBERRY...OR ABOUT 19 MILES 
SOUTHWEST OF WAYNESBORO...MOVING EAST AT 50 TO 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULBERRY AND 7 MILES NORTH OF SAND HILL BY 110 PM CDT
  SMITHTOWN AND PIAVE BY 115 PM CDT
  8 MILES SOUTH OF CLARA BY 120 PM CDT
  BATTLES...BUCKATUNNA...6 MILES SOUTH OF CHICORA AND 7 MILES SOUTH
  OF ROBINSON JUNCTION BY 125 PM CDT

LAT...LON 3147 8919 3131 8921 3133 8847 3164 8849
      3160 8871

$$
000 
WWUS54 KMOB 261825
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
125 PM CDT TUE APR 26 2005

MSC041-111-153-261830-
/O.CON.KMOB.SV.W.0162.000000T0000Z-050426T1830Z/
PERRY MS-GREENE MS-WAYNE MS-
125 PM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
SOUTHERN WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES...

AT 118 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
SMITHTOWN...OR ABOUT 16 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 60
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHTOWN AND 8 MILES SOUTH OF CLARA BY 120 PM CDT
  7 MILES SOUTH OF CHICORA AND 7 MILES SOUTH OF ROBINSON JUNCTION BY
  125 PM CDT
  BATTLES AND BUCKATUNNA BY 130 PM CDT

LAT...LON 3147 8919 3131 8921 3133 8847 3164 8849
      3160 8871

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:15 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 26, 10:15 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1015 AM CDT TUE APR 26 2005

.SHORT TERM...SEVERE TSTM WATCH CONTINUES FOR SEMS ZONES THROUGH
4 PM.  WATCHING THE WARM SECTOR SPREAD SLOWLY NORTHEASTWARD ACROSS
THE CWA ATTM.  WARM FRONT EXTENDS FROM ROUGHLY A KPIB TO JUST SOUTH
OF KPNS LINE CURRENTLY.  SATELLITE IMAGERY SHOWS A SLOT OF DECREASED
CLOUDCOVER FROM THE MOUTH OF THE MS TO THE MOBILE BAY AREA TO KGZH
TO KMGM...BUT THAT AREA HAS BEEN FILLING IN WITH LOW CLOUDCOVER PAST
HALF HOUR LIMITING INSOLATION RATES.  CURRENTLY...LAPSE DATA BASED
ON 14Z OBSERVATIONS SHOWS AN EXPANDING AREA OF 1200-2000 J/KG CAPES
WORKING IN FROM THE SOUTHWEST (SOUTH OF THE WARM FRONT)...WITH THE
AREA OF 250-330 M2/S2 HELICITY VALUES TO THE EAST ALONG AND
EAST/NORTHEAST OF THE WARM FRONT.

AIRMASS DESTABILIZATION IN THE COOL SECTORED AREA NORTH OF THE WARM
FRONT HAS BEEN SLOWER...BUT AS THE WARM SECTOR TRENDS NORTHEAST AND
TEMP/DEWPOINTS RISE...WE ARE EXPECTING TO SEE AN INCREASED
INSTABILITY SUPPORTING STRONGER UPDRAFTS AND AN INCREASED POTENTIAL
OF SEVERE STORMS (DAMAGING WINDS AND LARGE HAIL) IN THE EXPANDING
WARM SECTOR AFFECTING PORTIONS OF OUR SRN AL ZONES...POSSIBLY ALSO
INCLUDING SOME OF OUR NWFL ZONES.  WE ARE NOT TOTALLY SOLD ON
WIDESPREAD SEVERE STORMS NORTH OF THE WARM FRONT OVER OUR
NORTHEASTERN ZONES WHERE THE WINDS ARE BACKED ATTM AND THE
INSTABILITY IS SIGNIFICANTLY LESS.  WE ARE EXPECTING WE MAY HAVE TO
GET THE WARM SECTOR A LITTLE FURTHER INLAND LATER TODAY...BUT BY
THEN THE WINDS SHOULD VEER SOUTHWESTERLY SOUTH OF THE WARM
FRONT...DIMINISHING THE DIRECTIONAL SHEAR VALUES...ALTHOUGH THAT
MIDLEVEL DRYSLOT OVER THE INTERIOR COULD STEEPEN LAPSE RATES AND THE
DAMAGING WIND THREAT (REFERENCE THE 12Z KJAN SOUNDING).

STAY TUNED.

/05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TODAY GMZ650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675
     FIRE WEATHER WATCH WEDNESDAY  FLZ001>006-008.
MS...NONE.
&&
Hazardous weather outlook, Apr 26, 5:27 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.

IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.

FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.

In the hours before

Special weather statement, Apr 26, 12:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN CLARKE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1227 PM CDT TUE APR 26 2005

ALZ053>057-059-060-062-261830-
UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE...
1227 PM CDT TUE APR 26 2005

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS
AFTERNOON...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX
COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN...
MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:42 PM CDTSevere Thunderstorm WarningMOBWayne33 min
Apr 26, 1:29 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne36 min
Apr 26, 1:46 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone20 min
Apr 26, 2:39 PM CDTSevere Thunderstorm WarningMOBGeorge36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.